Iowa, 2015Flash Flooding and Heavy Rain in Iowa, June 14 to 15, 2015
June 14 to 15, 2015 · NWS DMX · 32 events in 5 counties and zones
A cold front dropped through the area with a large MCS developing across central Iowa throughout the overnight hours and continued into the early morning hours of the 15th. Storms continued to track over the same areas resulting in heavy rainfall across large portions of central Iowa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front dropped through the area with a large MCS developing across central Iowa throughout the overnight hours and continued into the early morning hours of the 15th. Storms continued to track over the same areas resulting in heavy rainfall across large portions of central Iowa. Flash flooding was reported in several areas of Polk County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 14, 2:32 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 14, 2:32 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT SUN JUN 14 2015
.SHORT TERM /TODAY/...
ISSUED AT 332 AM CDT SUN JUN 14 2015
MAIN FOCUS FOR THE FORECAST TODAY WAS PRECIP CHANCES...OR LACK
THEREOF AND TEMPERATURES. TRENDED TOWARD A DRIER FORECAST FOR
TODAY...ESPECIALLY OVER WESTERN TO NORTHERN SECTIONS OF THE
FORECAST AREA. MODELS ARE IN FAIR AGREEMENT WITH THE DRIER
FORECAST FOR TODAY AND UTILIZED A BLEND OF THE NAM/ECMWF.
A WEAK SURFACE HIGH PRESSURE IN PLACE OVER IOWA IS SLOW TO SLIDE
EAST-NORTHEAST TODAY AND SHOULD KEEP THE PRECIP ACTIVITY...IF ANY
DEVELOPS...CONFINED TO THE SOUTH TO SOUTHEAST. NAM SHOWS A FEW
RIPPLES OF THETA-E ADVECTION AND WEAK ISENTROPIC LIFT THROUGHOUT THE
DAY TODAY OVER SOUTHERN IOWA. 14.06Z HRRR AND 14.03Z HOPWRF SHOW
ISOLATED POP-UP TS/SHOWERS BUT WEAK SHEAR AND MINIMAL INSTABILITY
WILL KEEP ANYTHING FROM BEING LONG-LIVED. STILL...THE AIRMASS HAS
NOT CHANGED MUCH FROM PREVIOUS COUPLE OF DAYS WRT TO LOCALLY HEAVY
RAIN POTENTIAL. PRECIPITABLE WATER VALUES RANGE IN THE 1.5-2.0 INCH
RANGE AND WARM LAYER CLOUD DEPTHS RANGE FROM 3800-4000 METERS IN
SOUTHERN IOWA. HENCE...IF ANYTHING DOES DEVELOP IT SHOULD HAVE SOME
DECENT RAINFALL RATES FOR SHORT STINT BUT NOT CONCERNED WITH FLASH
FLOODING DUE TO THE SHORT-LIVED NATURE OF STORMS AND LACK OF
WIDESPREAD CONVECTION TODAY.
FOR TEMPERATURES...SINCE WENT DRY ACROSS THE WEST TO NORTH AND
LOWERED POPS IN THE SOUTHEAST...LEANED TOWARD RAISING MAX TEMPS A
COUPLE OF DEGREES. MOS GUIDANCE HAS CAUGHT ONTO THIS TREND AND
LEANED CLOSER THE METMOS FOR MUCH OF THE FORECAST AREA. SOUTHERN
IOWA LOOKS TO REMAIN THE COOLEST WITH THE MORE ABUNDANT CLOUD COVER
AND PRECIP CHANCES.
.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 332 AM CDT SUN JUN 14 2015
IN THE EXTENDED...PATTERN TO EVOLVE VERY SLOWLY THIS WEEK...WITH
SOME WARMING TOWARD THE END OF THE WEEK BEFORE MUCH COOLER AIR
BUILDS SOUTH INTO THE REGION. LOW CONFIDENCE FORECAST AGAIN
TONIGHT...MODELS OF LITTLE ASSISTANCE LAST NIGHT THOUGH RAIN DID
FALL JUST TO THE EAST OF THE REGION ON SATURDAY. SFC ANALYSIS
THIS EVENING SHOWS THAT THE BOUNDARY OVER THE REGION YESTERDAY
LIFTED NORTHEAST AND BASICALLY WEAKENED. WHAT WAVE DID EXIST ALOFT
ALSO LIFTED MORE NORTHEAST THAN NORTH RESULTING IN THE H850
MOISTURE CHANNEL FOCUSED JUST TO THE EAST OF THE AREA...KEEPING
THE ISENTROPIC LIFT AND MORE PERSISTENT RAINFALL IN EASTERN IOWA
TO WISCONSIN. NEXT CHALLENGE IS THE UPSTREAM WAVE PROGGED TO
AFFECT THE AREA TONIGHT INTO MONDAY. LEE SIDE TROUGH ADVERTISED TO
DRIFT NORTHEAST ONCE AGAIN WITH ANOTHER NORTHERN STREAM COOL FRONT
HEADING SOUTHEAST TOWARD IOWA MONDAY. THE COMBINATION OF THESE
TWO SYSTEMS /SHOULD/ RESULT IN THUNDERSTORMS BUT LIKE LAST
NIGHT...SIMILAR WEAKENING OF THE SOUTHERN STREAM WAVE AND LIGHT
WINDS AT H850 MAY RESULT IN A MORE NARROW BAND OF THUNDERSTORMS
SOUTH OF THE REGION...THOUGH COVERAGE ACROSS THE SOUTHEAST SHOULD
INCREASE LATER TONIGHT AS WEAK LOW LEVEL JET FORMS OVER MISSOURI.
FOR NOW HAVE CUT BACK ON CHANCES NORTH WITH FOCUS CLOSER TO THE
SOUTH THIRD OF IOWA TOWARD THE MISSOURI BORDER LATER TONIGHT INTO
EARLY MONDAY. AS THE COOL FRONT APPROACHES NORTHWEST IOWA LATE
TONIGHT INTO EARLY MONDAY...LIKELY THAT ONLY SHOWERS AND ISO
THUNDER WILL OCCUR NORTH UNTIL MONDAY AFTERNOON... WHEN ACROSS THE
SOUTH THE BOUNDARY BECOMES MORE ACTIVE WITH DAYTIME HEATING AND
MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDER RETURNS. AT THIS
TIME AM NOT LOOKING FOR MUCH IN TERMS OF WIDESPREAD HEAVY RAINFALL
IN THE NEXT 36 HOURS SO WILL NOT NEED HEADLINES. THOUGH STORMS MAY
BE SLOW MOVERS...LIKELY THAT WIND FIELDS WILL BE WEAK ENOUGH TO
KEEP STORMS FROM ORGANIZING.
PER PREVIOUS FORECASTS...TUESDAY LOOKS COOLER AND LESS HUMID
OVERALL WITH ABOUT A DAY OF MAINLY DRY CONDITIONS BEFORE ANOTHER
WAVE APPROACHES FROM THE WEST. ONCE THE HIGH RETREATS EAST TUESDAY
NIGHT...A NORTHERN STREAM SHORT WAVE WILL INDUCE A LEE SIDE LOW
AND ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. FINALLY
TOWARD THE VERY END OF THE PERIOD A MORE SIGNIFICANT NORTHERN
STREAM SYSTEM SHOULD ARRIVE LATE IN THE WEEK. TIMING IS STILL IN
QUESTION BUT THE MODELS TODAY ARE IN BETTER AGREEMENT FOR FRIDAY
INTO SATURDAY. AHEAD OF THE SYSTEM SOME MUCH WARMER TEMPERATURES
WILL BE BUILDING INTO THE REGION...POSSIBLY SOME UPPER 80S TO
LOWER 90S AGAIN BY FRIDAY AND SATURDAY. A LOT DEPENDS ON CONVECTIVE
DEBRIS AND IF A H700 CAP INDEED FORMS. WITH A BAND OF MUCH STRONGER
WESTERLIES INTERACTING WITH THE VERY WARM AND MOIST AIRMASS BY
SATURDAY INTO SUNDAY...THE STAGE SHOULD BE SET FOR AN ACTIVE PERIOD
OF SUMMER STORMS BEFORE MUCH COOLER AIR ARRIVES ON SUNDAY. SOME
TIMING ISSUES ARE EXPECTED AT THIS RANGE...BUT THE SIGNAL FOR MORE
SIGNIFICANT TROUGH CROSSING THE NORTHERN PLAINS IS BECOMING MORE
APPARENT.
&&
.AVIATION...14/06Z
ISSUED AT 1147 PM CDT SAT JUN 13 2015
VCSH WILL CONTINUE TO AFFECT KOTM FOR BEGINNING OF PERIOD BEFORE
DISSIPATING. AMPLE LOW LEVEL MOISTURE WILL ALLOW FOR SITES TO DROP
TO MVFR OR IFR VISIBILITIES AT TIMES NEAR 12Z...WITH MVFR
CEILINGS ALSO POSSIBLE. CONDITIONS WILL QUICKLY IMPROVE AFTER
12Z...WITH WINDS BEING SOUTHERLY THROUGH MUCH OF PERIOD. LATE IN
PERIOD MAY SEE SHRA/TSRA AT SOUTHERN SITES KDSM/KOTM BUT HAVE NOT
INCLUDED MENTION ATTM DUE TO UNCERTAINTIES IN TIMING/PLACEMENT.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...PODRAZIK
LONG TERM...REV
AVIATION...AWB
Hazardous weather outlook, Jun 13, 2:20 PM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CDT SAT JUN 13 2015
IAZ017-025>028-035>039-046>050-057>062-070>075-081>086-092>097-
141100-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
320 PM CDT SAT JUN 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE THREAT OF
SEVERE WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE INTERMITTENT THUNDERSTORMS CHANCES FROM SUNDAY INTO
NEXT WEEK. AT THIS TIME THE THREAT OF SEVERE WEATHER IS LOW BUT
LOCALLY HEAVY RAIN MAY ACCOMPANY SOME OF THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
IAZ004>007-015-016-023-024-033-034-044-045-141100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL-
320 PM CDT SAT JUN 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE INTERMITTENT THUNDERSTORMS CHANCES FROM SUNDAY INTO
NEXT WEEK. AT THIS TIME THE THREAT OF SEVERE WEATHER IS LOW BUT
LOCALLY HEAVY RAIN MAY ACCOMPANY SOME OF THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LEE
In the hours before
Special weather statement, Jun 14, 3:09 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CDT SUN JUN 14 2015
IAZ061-062-074-075-084>086-095>097-141230-
JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...NEWTON...GRINNELL...PELLA...KNOXVILLE...
OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
409 AM CDT SUN JUN 14 2015
...AREAS OF DENSE FOG THROUGH THE MORNING HOURS...
AREAS OF DENSE FOG HAVE DEVELOPED OVER PORTIONS OF SOUTH-CENTRAL
TO SOUTHEAST IOWA EARLY THIS MORNING AND LOOK TO PERSIST THROUGH
SUNRISE TODAY. VISIBILITY HAS BEEN REDUCED TO LESS THAN ONE
QUARTER MILE AT TIMES...ESPECIALLY IN LOW LYING AREAS OR RIVER
BOTTOMS. DRIVERS SHOULD BE CAUTIOUS OF A QUICK REDUCTION IN
VISIBILITY THROUGH 730 AM CDT AND UTILIZE LOW BEAM HEADLIGHTS
WHILE DRIVING IN DENSE FOG. MAJOR ROADWAYS LIKELY TO BE AFFECTED
INCLUDE INTERSTATE 80 FROM COLFAX TO GUERNSEY...HIGHWAY 14 FROM
NEWTON TO CORYDON...HIGHWAY 34 FROM LUCAS TO OTTUMWA...HIGHWAY 163
FROM PRAIRIE CITY TO OSKALOOSA...AND U.S. 63 FROM BROOKLYN TO
BLOOMFIELD.
KLP
Heavy Rain, Polk
- When
- June 14, 3:52 AM CST to June 15, 3:52 AM CST
- Where
- Polk County, 0.69 mi S of Berwick
- Reported by
- COOP Observer
- Coordinates
- 41.660, -93.550
Coop observer reported heavy rainfall of 2.29 inches over the last 24 hours. Coop observer station at Four Mile Creek ATNI4.
Heavy Rain, Polk
- When
- June 14, 4:45 AM CST to June 15, 4:45 AM CST
- Where
- Polk County, 1.73 mi SW of Des Moines
- Reported by
- Mesonet
- Coordinates
- 41.580, -93.640
Mesonet reported heavy rainfall of 2.28 inches over the last 24 hours. Mesonet station 1 W Des Moines DEMI4.
Heavy Rain, Dallas
- When
- June 14, 4:51 AM CST to June 15, 4:51 AM CST
- Where
- Dallas County, 3.61 mi SSE of Hadden Hill
- Reported by
- COOP Observer
- Coordinates
- 41.570, -93.810
Coop observer reported heavy rain of 2.08 inches over the last 24 hours. Coop observer station Jordan Creek JDAI4.
Heavy Rain, Polk
- When
- June 14, 4:51 AM CST to June 15, 4:51 AM CST
- Where
- Polk County, 1.38 mi N of Swanwood
- Reported by
- COOP Observer
- Coordinates
- 41.700, -93.580
Coop observer reported heavy rainfall of 3.31 inches over the last 24 hours. Coop observer station Four Mile Creek Alert Station FMBI4.
Heavy Rain, Polk
- When
- June 14, 5:00 AM CST to June 15, 5:00 AM CST
- Where
- Polk County, 1.48 mi NNE of Dodge Fld Arpt
- Reported by
- Mesonet
- Coordinates
- 41.700, -93.710
Mesonet reported heavy rainfall of 2.51 inches over the last 24 hours. Mesonet station 1 NNW Johnston SAYI4.
Heavy Rain, Polk
- When
- June 14, 5:00 AM CST to June 15, 5:00 AM CST
- Where
- Polk County, 0.86 mi NW of Saylorville
- Reported by
- CoCoRaHS
- Coordinates
- 41.690, -93.640
CoCoRaHS reported heavy rainfall of 3.14 inches over the last 24 hours. CoCoRaHS station Saylorville IA-PK-2.
Heavy Rain, Polk
- When
- June 14, 5:00 AM CST to June 15, 5:00 AM CST
- Where
- Polk County, 1.72 mi NE of Johnston
- Reported by
- Public
- Coordinates
- 41.690, -93.680
Public reported heavy rainfall of 2.22 inches since midnight on the east side of Johnston.
Heavy Rain, Cass
- When
- June 14, 5:51 AM CST to June 15, 5:51 AM CST
- Where
- Cass County, 1.55 mi E of Atlantic
- Reported by
- Mesonet
- Coordinates
- 41.400, -94.990
Mesonet reported heavy rainfall of 2.07 inches over the last 24 hours. Mesonet station 1 E Atlantic E6210.
Heavy Rain, Polk
- When
- June 14, 5:56 AM CST to June 15, 5:56 AM CST
- Where
- Polk County, 1.55 mi W of Oralabor
- Reported by
- Mesonet
- Coordinates
- 41.730, -93.660
Mesonet reported heavy rainfall of 2.52 inches over the last 24 hours. Mesonet station 2 W Ankeny D3886.
Heavy Rain, Polk
- When
- June 14, 5:59 AM CST to June 15, 5:59 AM CST
- Where
- Polk County, Ankeny
- Reported by
- Mesonet
- Coordinates
- 41.730, -93.620
Mesonet reported heavy rainfall of 2.40 inches reported over the last 24 hours. Mesonet station 1 WNW Ankeny SAKI4.
Heavy Rain, Polk
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Polk County, 0.86 mi NW of Oralabor
- Reported by
- Public
- Coordinates
- 41.740, -93.640
Public reported heavy rainfall of 3.10 inches over the last 24 hours in NW Ankeny.
Heavy Rain, Dallas
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Dallas County, 1.48 mi SSE of Shuler Mine
- Reported by
- CoCoRaHS
- Coordinates
- 41.610, -93.870
CoCoRaHS reported heavy rainfall of 2.20 inches over the last 24 hours. CoCoRaHS station Waukee 0.6 W - IA-DL-18.
Heavy Rain, Dallas
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Dallas County, 0.86 mi SW of Hadden Hill
- Reported by
- CoCoRaHS
- Coordinates
- 41.610, -93.840
CoCoRaHS reported heavy rainfall of 2.14 inches over the last 24 hours. CoCoRaHS station 1 ENE Waukee - IA-DL-22.
Heavy Rain, Polk
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Polk County, Carney
- Reported by
- COOP Observer
- Coordinates
- 41.680, -93.600
Coop observer reported heavy rainfall of 3.87 inches over the last 24 hours. Coop observer station 3 S Ankeny AKYI4.
Heavy Rain, Polk
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Polk County, 1.48 mi SSE of Des Moines
- Reported by
- Mesonet
- Coordinates
- 41.580, -93.610
Mesonet reported heavy rainfall of 2.00 inches over the last 24 hours. Mesonet station Des Moines DESI4.
Heavy Rain, Polk
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Polk County, 1.38 mi S of Altoona
- Reported by
- Mesonet
- Coordinates
- 41.630, -93.470
Mesonet reported heavy rainfall of 2.28 inches over the last 24 hours. Mesonet station 1 SSE Altoona E7358.
Heavy Rain, Cass
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Cass County, 3.45 mi N of Lewis
- Reported by
- Mesonet
- Coordinates
- 41.350, -95.080
Mesonet reported heavy rainfall of 2.52 inches over the last 24 hours. Mesonet station 2 NEE Lewis ATCI4.
Heavy Rain, Cass
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Cass County, 1.73 mi NE of Atlantic
- Reported by
- COOP Observer
- Coordinates
- 41.420, -95.000
Coop observer reported heavy rainfall of 2.95 inches over the last 24 hours. Coop observer station 1 NE Atlantic ATLI4.
Heavy Rain, Polk
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Polk County, Bondurant
- Reported by
- COOP Observer
- Coordinates
- 41.700, -93.470
Coop observer reported heavy rainfall of 3.26 inches over the last 24 hours. Coop observer station Bondurant BONI4.
Heavy Rain, Polk
- When
- June 14, 6:00 AM CST to June 15, 6:00 AM CST
- Where
- Polk County, 0.86 mi NW of Urbandale
- Reported by
- Public
- Coordinates
- 41.640, -93.730
Public reported heavy rainfall of just over 3 inches in Urbandale over the last 24 hours.
Heavy Rain, Guthrie
- When
- June 14, 7:00 AM CST to June 15, 7:00 AM CST
- Where
- Guthrie County, Guthrie Center
- Reported by
- COOP Observer
- Coordinates
- 41.680, -94.500
Coop observer reported heavy rainfall of 2.82 inches over the last 24 hours. Coop observer station Guthrie Center GTHI4.
Heavy Rain, Polk
- When
- June 14, 8:08 AM CST to June 15, 8:08 AM CST
- Where
- Polk County, 1.24 mi NW of Clover Hills
- Reported by
- CoCoRaHS
- Coordinates
- 41.610, -93.770
CoCoRaHS reported heavy rainfall of 2.29 inches over the last 24 hours. CoCoRaHS station Clive 0.1 WSW - IA-PK-75.
Heavy Rain, Polk
- When
- June 14, 9:00 AM CST to June 15, 9:00 AM CST
- Where
- Polk County, 0.86 mi NW of Carney
- Reported by
- Trained Spotter
- Coordinates
- 41.690, -93.610
Trained spotter reported heavy rainfall of 5.40 inches over the last 24 hours. Spotter location in Ankeny/Saylorville area.
Heavy Rain, Polk
- When
- June 14, 2:15 PM CST to June 15, 5:15 AM CST
- Where
- Polk County, 2.14 mi NNW of Des Moines
- Reported by
- Public
- Coordinates
- 41.630, -93.630
Public reported heavy rainfall of 2.50 inches since yesterday afternoon in Oak Park neighborhood.
Heavy Rain, Polk
- When
- June 14, 10:50 PM CST to June 15, 3:50 AM CST
- Where
- Polk County, 1.24 mi SW of Enterprise
- Reported by
- Public
- Coordinates
- 41.720, -93.550
Public reported heavy rainfall of 3.07 inches over roughly the last 5 hours or since midnight. Reported via social media.
Heavy Rain, Jasper
- When
- June 14, 11:00 PM CST to June 15, 6:15 AM CST
- Where
- Jasper County, 1.24 mi SW of Newton
- Reported by
- Trained Spotter
- Coordinates
- 41.690, -93.070
Trained spotter report of heavy rainfall of 2.61 inches since midnight. Observer location near Newton.
Heavy Rain, Polk
- When
- June 14, 11:00 PM CST to June 15, 6:15 AM CST
- Where
- Polk County, 0.69 mi S of Altoona
- Reported by
- Public
- Coordinates
- 41.640, -93.470
Public report of heavy rainfall of 2.30 inches since midnight in Altoona.
Heavy Rain, Polk
- When
- June 15, 12:00 AM CST to 4:30 AM CST
- Where
- Polk County, 1.24 mi SW of Enterprise
- Reported by
- Public
- Coordinates
- 41.720, -93.550
Public reported heavy rainfall of 3.36 inches since midnight in East Ankeny.
Flash Flood, Polk
- When
- June 15, 1:58 AM CST to 3:00 AM CST
- Where
- Polk County, 0.69 mi N of Oralabor to 0.09 mi N of Ankeny
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.740, -93.630
Law enforcement reported flooded intersection due to heavy rainfall and rapid runoff. Road blocked after reported inundation at NW College and NW 4th streets.
Flash Flood, Polk
- When
- June 15, 1:58 AM CST to 3:00 AM CST
- Where
- Polk County, 1.7 mi ENE of Ankeny to 1.56 mi NE of Ankeny
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.741, -93.590
Law enforcement reported roads flooded due to heavy rainfall. Multiple intersections blocked with cars stranded at some locations in Ankeny at this time. Water is above door level and filling up some vehicles. As of 3am, 6 or more intersections are flooded and closed.
Flash Flood, Polk
- When
- June 15, 4:05 AM CST
- Where
- Polk County, 2.1 mi ESE of Ankeny to 1.58 mi SE of Ankeny
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.716, -93.584
Law enforcement reported intersections closed due to 6-8 inches of water within intersections.
Flash Flood, Polk
- When
- June 15, 6:19 AM CST
- Where
- Polk County, 1 mi NNW of Swanwood to 0.52 mi N of Carney
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.694, -93.585
Law enforcement reported water flowing over road along NE 70th near Carney Marsh Nature Preserve in Ankeny. Road is being barricaded and closed to traffic.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 14, 20152 deaths · 1 event
- Wildfire in Alaska, June 14 to 29, 20158 injured · $1.1 million · 2 events
- Flash Flooding in New York, June 14 to 15, 2015$13 million · 15 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015$245,000 · 50 kt wind · 43 events
- Flash Flooding in New York, June 14, 2015$465,000 · 7 events
- Flash Flood and Hail in Ohio, June 14 to 15, 2015$239,000 · 50 kt wind · 7 events
- Flooding and Hail in Colorado, June 14 to 22, 2015$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in Texas, June 14, 2015$25,000 · 1.75 in hail · 2 events
- Flash Flooding and Flooding in Kansas, June 14 to 19, 20151 in hail · 21 events
- Hail and Damaging Winds in Texas, June 14, 201581 kt wind · 18 events
- Hail in Wyoming, June 14, 20152.5 in hail · 15 events
- Heat in South Carolina, June 14 to 26, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576264, 576271, 576272, 576273, 576274, 576275, 576276, 576279, 576280, 576281, 576282, 576283, 576284, 576285, 576286, 576287, 576288, 576289, 576290, 576291, 576296, 576297, 576298, 576278, 576263, 576292, 576293, 576270, 576256, 576258, 576268, 576294.